Alert archive / New York / Special Marine Warnings in 2002
Special Marine Warning 27, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 31, 2002, 7:10 AM EDT. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2002, 7:10 AM EDT (11:10 UTC)
- Expired
- May 31, 2002, 9:00 AM EDT
- In force
- 110 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 31, 2:55 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 31, 2:55 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 255 AM EDT FRI MAY 31 2002 SURPRISINGLY QUIET OVERNIGHT ACROSS MOST OF WRN NY WITH ONLY SOME WIDELY SCATD CONVECTION ALONG N-S AXIS ASSOC WITH VERY WEAK S/WV MOVING ACROSS ERN LK ONTARIO AND FINGER LAKES AT 07Z..THIS WILL CROSS ERN LK ONT REGION REST OF PREDAWN HOURS WHILE REST OF OUR AREA STAYS QUIET AND WARM. OUR ATTENTION TURNS TO WIDESPREAD CONVECTION ASSOC WITH LFQ OF 80KT 500 MB JET RACING ACROSS MICH INTO SRN ONTARIO ATTM. THIS ACTIVITY WILL REACH NIAG FRONTIER AROUND 12Z AND GEN VALLEY LATER THIS MORNING. EXPECT THIS DEBRIS TO LAST SEVERAL HOURS AND MAY LIMIT SVR POTENTIAL WITH FROPA LATER ON. BOTH AVN AND ETA IN GOOD AGREEMENT WITH REAL FROPA IN 18-22Z TIME FRAME FROM WEST TO EAST AND DO HINT AT SOME CLEARING AFTER THE PREFRONTAL ACTIVITY THIS MORNING. STRONG LL JET OF 50KTS AT 3K FT WILL BE AVAILABLE FOR TAPPING...SO EVERYTHING DEPENDS ON AMOUNT OF CLEARING. AGREE WITH SPC WITH HIGHEST RISK OF SVR ALONG LK ERIE CONVERG FROM NE OHIO UP INTO OUR WRN SRN TIER EARLY THIS AFTERNOON AND PROGRESSING INTO GEN VALLEY/FINGER LAKES MID-LATE PM. THIS ASSUMES A FEW HOURS OF CLEARING. CAPES RISE TO 1500-2000 J/KG WITH 80/65. STRONG SW FLOW OFF LAKE SHOULD PROTECT IMMED BUF AREA AS WELL AS JEFF COUNTY WHICH MAY HOLD ONTO MORE DEBRIS CLOUD ANYWAY. FOR FORECAST WILL GO WITH LIKELY POPS ALL ZONES...ENDING EARLY PM FAR WEST BUT NOT RESTRICT ENDING FURTHER EAST. WLL ALSO ADD NOTE OF SVR POSSIBILITY INTERIOR WRN SRN TIER UP INTO GEN VLY/FINGER LAKES. GUID TEMPS LOOK GOOD...80 WITH ANY SUN...70S BUF/ART. RIDGING BUILDS IN QUICKLY THIS EVENING WITH GOOD CLEARING ALL ZONES ALTHOUGH A BIT OF BACKWASH CLOUD POSSIBLE E OF LK ONT...WLL GO MAINLY CLEAR EXCEPT P/CLDY THERE. TEMPS WILL FALL OFF SOME BUT NOT AS MUCH AS PREV INDICATED AND FLOW BACKS SW AGAIN TWD MORNING. MODELS CONTINUE TREND OF WARMER SATURDAY WITH 850S IN 12-14C RANGE. NOT QUITE READY TO BUY THE MOS 86 AT ROC...BUT WILL BOOST TO LOWER 80S MOST ZONES. BRISK SW FLOW WILL KEEP BUF AREA COOLER IN 70S. SAT NTS SHORT WAVE LOOKING MORE AND MORE POTENT. VERY STRONG UPPER JET DYNAMICS AND GOOD W-NW FLOW...ITS A GOOD THING AIRMASS IS DRY OR WE WOULD BE LOOKING AT TROUBLE. AS IT IS...WILL BOOST POPS TO 40 WEST AND 50 NORTH COUNTRY AND ADD TSTM TO POSSIBLITY. THIS ACTIVITY COULD SNEAK IN BEFORE DARK SAT...BUT BEST EST OF TIMING IS IN 00-06Z TIME FRAME SO WILL RESTRICT TO SAT NT PERIOD. STRONG HIGH BUILDS SOUTH BRIEFLY FOR SUNDAY BUT AIRMASS MUCH COOLER. 850S ONLY IN +1 TO +4 RANGE...WILL BE TOUGH TO BREAK PAST MID 60S...WILL BUY COOLER AND MORE REASONABLE MAV VALUES. VERY NICE CRISP DAY. EXTENDED...AVN SHOWS STRONG WARM ADVECTION PATTERN SUN NT SO SHWRS WILL RETURN OVERNIGHT. MODEL ALSO TAKES SFC LOW ALONG TO OUR SOUTH MON/MON NT...AND WITH COOL HIGH OVER QUEBEC AND LL NE FLOW...COULD BE A RAINY COOL DAY...WILL KNOCK TEMPS DOWN DRASTICALLY DUE TO PATTERN RECOGNITION...WE MAY EVEN HOLD IN 50S IN AVN IS RIGHT. SYSTEM DROPS SOUTH ON TUES AND ALLOWS FOR SOME CLEARING...BUT WELL BE DEALING WITH THIS FRONTAL BOUNDARY JUST TO OUR SOUTH REST OF WEEK SO WED AND THURS LOOK UNSETTLED AND A BIT COOL. HYDROWISE...MOST AREAS STAYED DRY ON THURS...HELPING THOSE AREAS WHICH GOT DELUGED ON WED. BUT MUCH OF THE REGION...INCL BUF...HAS HAD VERY LITTLE RAIN THIS WEEK SO FAR. NO IMPACTS ON RIVERS/CREEKS. POTENTIAL QPF TODAY OF 0.25 TO 0.75 INCH...MUCH OF THAT WILL BE IN MORNING/MIDDAY RAINS. THATS ABOUT IT FROM THE BALMY BUF THIS MORNING. WRKZONES AVAIL BY 345. FINALS OUT IN 4 AM TIME FRAME. TAKE IT EASY. .BUF...NONE. (SPS FOR SVR WX POTENTIAL) MCLAUGHLIN
In the hours before
Special weather statement, May 31, 4:28 AM EDT, 2 hours 42 minutes before
NYZ001>008-010>014-019>021-311600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 428 AM EDT FRI MAY 31 2002 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF WESTERN NEW YORK TODAY... A COLD FRONT OVER MICHIGAN THIS MORNING WILL MOVE QUICKLY EAST AND CROSS WESTERN NEW YORK DURING THE AFTERNOON. A LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS WILL CROSS THE REGION THIS MORNING AND SOME CLEARING IS EXPECTED PRIOR TO THE FRONTAL PASSAGE. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AROUND OR SHORTLY AFTER NOON ACROSS THE WESTERN SOUTHERN TIER AND MOVE NORTHEAST ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION THROUGH THE EARLY AND MID AFTERNOON HOURS. THERE IS THE POTENTIAL FOR A FEW OF THESE STORMS TO REACH SEVERE LIMITS...WHICH WOULD INCLUDE WIND GUSTS OVER 58 MPH OR HAIL 3/4 INCH DIAMETER OR LARGER. THE THREAT FOR SEVERE STORMS WILL BE MUCH LOWER IN THE IMMEDIATE BUFFALO AREA AND ALONG THE LAKE ERIE SHORE DUE TO THE COOLER SOUTHWEST WINDS OFF THE LAKE. IN ADDITION...THE SEVERE THREAT IS LESS EAST OF LAKE ONTARIO AS ENOUGH CLEARING TO CREATE PREFRONTAL HEATING IS NOT EXPECTED. SKIES SHOULD CLEAR FROM WEST TO EAST LATER THIS AFTERNOON AND EARLY EVENING FOLLOWING THE FRONTAL PASSAGE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS OR UPDATES. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.WERH.NOAA.GOV/ER/BUF. MCLAUGHLIN
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:10 AM EDT | Special Marine Warning | BUF | 110 min | |
| May 31, 7:10 AM EDT | Special Marine Warning | BUF | 110 min | |
| May 31, 7:30 AM EDT | Special Marine Warning | BUF | 2 hr | |
| May 31, 8:15 AM EDT | Special Marine Warning | BUF | 2 hr | |
| May 31, 9:39 AM EDT | Special Marine Warning | BUF | 21 min | |
| May 31, 9:48 AM EDT | Special Marine Warning | BUF | 27 min | |
| May 31, 11:34 AM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 26 min |
| May 31, 1:06 PM EDT | Special Marine Warning | BUF | 114 min | |
| May 31, 1:06 PM EDT | Special Marine Warning | BUF | 114 min | |
| May 31, 1:23 PM EDT | Special Marine Warning | BUF | 112 min | |
| May 31, 1:23 PM EDT | Special Marine Warning | BUF | 112 min | |
| May 31, 1:50 PM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 55 min |
| May 31, 2:03 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 57 min |
| May 31, 2:55 PM EDT | Severe Thunderstorm Warning | BUF | Orleans | 50 min |
Nearby
Special Marine Warnings in New York, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.